Tummy issues and Lupus

Hi everyone I am new here!

I am a 19 year old girl

Been diagnosed with Lupus last month after being in and out of hospital. On medicine with a rheumy and feeling sorta back to normal, well other than having to take a lot of pills every morning :P

I have always had a bit of a sensitive stomach, like getting ache when I am nervous for things. I even had an tummy infection in it a years ago where it swelled up and I suffered with IBS symptoms. When I started all my medicine, about the end of January, I had some issues with constipation and gas..

I have now settled a bit but still get pain/aches now and then! At least my appetite is sorta back. I have to admit yesterday I overate. Does any one else suffer with tummy issues? I am now eating smaller things more regularly over the day, also cutting down on bad foods and increasing fruit/veg/nuts, what do others do to help with stomach issues?

11 Replies

oldestnewest
  • Hi Penguintaz,

    What treatments are you currently taking for your lupus? Some people may find that certain lupus treatments may upset the stomach, so if you let us know which ones you take, other people can say whether they had the same reaction.

    If you need more information about lupus, we have a free pack which you can request or download from our website at lupusuk.org.uk/request-info...

  • Hi there :)

    I am on one 200g Quinoric daily, I know this can cause up set but I had a weird tummy before I started this!

    One 20g Omeprazole, one 5mg folic acid, one colecalciferol at 3200 units and 20g of prednisolone.

    I don't know if any allergies should also be mentioned? I have eczema and am allergic to citric acid react to it both by contact or eating. I have a dislike of prans and spicy food :P

  • Thank you. This should be helpful for other members of the community. Have you discussed your stomach upset with your doctor? Have they recommended anything like taking them with food/milk or at different times to see if it helps?

  • Sort of, the only suggestion was to take the medicine after food but I am seeing him again today and will bring it up.

  • Have you spoken to the pharmacist about the best way to take your meds.

    I take Omeprazole first before I eat, then once Ive eaten I take Quinoric (it upset my stomach for some time) The prednisolone can cause bloating and wind (or is that just me).The iron tablets I find caused my bowel to feel heavy and caused constipation so fruit /fibre was important. I think you are doing the right thing eating little and often and tidying up your diet.

  • Morning Jo :)

    I hope your doctors have sorted you out a bit?

    I am going to the pharmacy today actually so I will ask about it. I definitely feel bloated with the prednisolone! I was already sorting my diet, now to ensure I get plenty of fibre, thank you for your advice :)

  • Hello Penguintaz! I hope you find a lot of information here. Gastro issue discussions are very popular at the moment, and we are a very helpful community.

  • Thank you :) I hope by discussing it we can help others to!

  • Update everybody:

    They do think my recent stomach issues are down to medicine. I have been told if tolerable then keep taking as I am taking but if it gets worse or I get fed up I can speak to my specialist about changing some of the medicine since alternatives are avalible

    Obviously I will keep a bit of a closer eye on my diet even if I am being naughty later today since it's a friend's birthday but will be careful!

    Thank you all for the support and Barnclown for providing very helpful articles :)

  • Hi penguin tax

    Welcome to the forum, hope you will find it helpful as its extra daunting having lupus at such a young age!. So sorry this has happened to you. There is a young lupus group that I'm sure will be on lupusuk's website if you have a look. Details there of how to contact lupus uk if not. Look out for Lou lamb's posts on here as she is also a youngster and you might like to chat.

    Glad they have put you on treatment now and are keeping a close watch on you. Tummy problems can be caused by the drugs or the illness so your doing all the right things adjusting your diet , maybe keep a food diary to see if there are particular triggers , to see if you get better or worse!. It's good to know there are alternative drugs you can be put on if you don't get an improvement. I do hope you feel better soon and keep us posted. X

  • Hi Misty14,

    Thank you for your welcome, I am already a member of Lupus U.K. ^^ I have a lot of support, from this forum as well so I will be fine :) Not too bothered about age but nice to know I am not the only youngster :P Thabk you for your reply!

You may also like...